Alert archive / Tennessee / Tornado Warnings in 2010
Tornado Warning 45, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Oct 24, 2010, 7:08 PM CDT for Lawrence County, Lewis County, Maury County, Tennessee. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 24, 2010, 7:08 PM CDT (00:08 UTC)
- Expired
- Oct 24, 2010, 7:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Lawrence County, TN, Lewis County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 98 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 7:24 PM CDT | TORNADO | Mount Pleasant, TN | TRAINED SPOTTER REPORTED A RAIN-WRAPPED, ALBEIT WELL-DEFINED TORNADO, VISIBLE DURING LIGHTNING FLASHES, DUE WEST OF THE MAURY COUNTY AIRPORT IN MOUNT PLEASANT. |
| Oct 24, 7:25 PM CDT | TSTM WND DMG | Mount Pleasant, TN | 5 POWER POLES WERE SNAPPED BY STRAIGHT LINE WINDS. |
| Oct 24, 7:30 PM CDT | TSTM WND DMG | 7 Wsw Columbia, TN | TREE REPORTED DOWN AT THE INTERSECTION OF CANAAN AND ASHWOOD ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
645 WFUS54 KOHX 250008 TOROHX TNC099-101-119-250045- /O.NEW.KOHX.TO.W.0045.101025T0008Z-101025T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 708 PM CDT SUN OCT 24 2010 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN MAURY COUNTY IN MIDDLE TENNESSEE... EAST CENTRAL LEWIS COUNTY IN MIDDLE TENNESSEE... EXTREME NORTH CENTRAL LAWRENCE COUNTY IN MIDDLE TENNESSEE... * UNTIL 745 PM CDT * AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES SOUTHWEST OF MOUNT PLEASANT...OR 12 MILES SOUTHEAST OF HOHENWALD... MOVING NORTHEAST AT 30 MPH. * THE TORNADO WILL BE NEAR... MOUNT PLEASANT BY 730 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT FUNNEL CLOUDS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3565 8713 3548 8703 3544 8738 3550 8740 TIME...MOT...LOC 0008Z 238DEG 26KT 3548 8735 $$ 19
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Oct 24, 6:26 PM CDT, 42 minutes earlier.
Area forecast discussion, Oct 24, 6:26 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 626 PM CDT SUN OCT 24 2010 .UPDATE...FOR 00Z AVIATION FORECASTS. && .AVIATION...EXPECT AN AREA OF NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO MOVE EASTWARD ACROSS THE MID STATE TONIGHT. OCCASIONAL MVFR CONDITIONS EXPECTED FROM LOWERING CIGS AND RESTRICTED VSBY IN SHRA AND TSTMS. BRIEF IFR CONDITIONS DUE TO LOWER VSBY EXPECTED INVOF OF HEAVIEST TSTMS, AND LATE TONIGHT AND EARLY MONDAY DUE TO LOW CIGS (ESPECIALLY IN THE CROSSVILLE AREA). EXPECT CONDITIONS TO IMPROVE BY EARLY AFTERNOON ON MONDAY, AS UPPER LEVEL DISTURBANCE MOVES EAST OF OUR AREA. VFR CONDITIONS WILL LIKELY PREVAIL AFTER 18Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Oct 24, 9:53 AM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NASHVILLE TN 953 AM CDT SUN OCT 24 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-251000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 953 AM CDT SUN OCT 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. STRONG TO DAMAGING WINDS WILL BE THE MAIN THREAT...ALTHOUGH HAIL MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOCALLY HEAVY RAIN IS POSSIBLE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Oct 24, 5:45 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 545 PM CDT SUN OCT 24 2010 TNZ056-058-093-242315- LEWIS-PERRY-WAYNE- 545 PM CDT SUN OCT 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...PERRY AND WAYNE COUNTIES... AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM OVER WESTERN TENNESSEE...NEAR SAVANNAH...MOVING NORTHEAST AT 30 MPH. IF THIS STORM CONTINUES TO SHOW SEVERE CHARACTERISTICS A SEVERE WEATHER WARNING MAY BE REQUIRED FOR PARTS OF WAYNE...LEWIS AND PERRY COUNTIES SHORTLY. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:32 PM CDT | Tornado Warning | OHX | Maury | 28 min |
| Oct 24, 7:42 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 33 min |
| Oct 24, 7:56 PM CDT | Tornado Warning | OHX | Maury, Williamson | 17 min |
| Oct 24, 8:12 PM CDT | Tornado Warning | OHX | Rutherford, Williamson | 33 min |
| Oct 24, 8:13 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 32 min |
| Oct 24, 8:40 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 56 min |
| Oct 24, 8:50 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 21 min |
| Oct 24, 9:09 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 36 min |
| Oct 24, 9:21 PM CDT | Tornado Warning | OHX | Bedford, Coffee, Rutherford | 39 min |
| Oct 24, 9:37 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 23 min |
| Oct 24, 9:39 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 51 min |
| Oct 24, 10:01 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 29 min |
| Oct 25, 12:43 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 32 min |
| Oct 25, 4:02 PM CDT | Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 24 hr |
Nearby
Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.